Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Child with fever, cough, nose bleeds. What could be causing this?

i have a five year old daughter who has had fever mostly at night goin on 3 days now. she also coughs a lot at night and when she is active during the day. shes complained about having troubly breathing when she crys or is active.. also she been having frequent nose bleeds , the last three days they have increased and are more frequent. around her eyes it looks pale color or dark. took her to emergency two days ago but symtoms persist. they said she had asthma but didnt know what is causing nose bleeds. she i take her back to see someone else? what could this be?
Asked On : Fri, 8 Mar 2013
Answers:  2 Views:  528
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

After reading your post, it seems that your daughter is having bronnchitis or bronchial asthma.
Common cause of nose bleed in children can be due to injury by fingering in the nose. Near the opening of the nose, there is a collection of blood vessels, which bleed when injured.

You should get her investigated for :-
1. Complete Blood Count(CBC).
2. Absolute Eosinophil Count.
3. Test for IgE.
4. Bleeding and Clotting time.

Also de-worm her with Albendazole, if not done in last six months.
She should be given antihistaminic like cetrizine along with a bronchodilator like terbutaline.
Any medicine should be given after getting her examined and after discuusing with her Paediatrician.

I hope this is helpful to you.
Answered: Fri, 8 Mar 2013
I find this answer helpful
General & Family Physician Dr. Ramakant's  Response
dear customer,

The bleeding from the nose may be due to the low platelet counts.The viral infection may sometimes be associated with the low platelet counts and the subsequent bleeding diathesis.

The drugs given for fever like aspirin, motrin etc may also cause platelet dysfunction and the subsequent bleeding from the nose.In such cases the drugs should be changed to paracetamol which is more safer.

The nose pricking or injury to the nose may also cause bleeding and should be looked into.

Thank you
Answered: Fri, 8 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor